Asymptotic inference for unit root processes with GARCH(1,1) errors

Shiqing LING, Wai Keung LI

Research output: Contribution to journalArticlespeer-review

45 Citations (Scopus)


This paper investigates the so-called one-step local quasi–maximum likelihood estimator for the unit root process with GARCH(1,1) errors. When the scaled conditional errors (the ratio of the disturbance to the conditional standard deviation) follow a symmetric distribution, the asymptotic distribution of the estimated unit root is derived only under the second-order moment condition. It is shown that this distribution is a functional of a bivariate Brownian motion as in Ling and Li (1998, Annals of Statistics 26, 84–125) and can be used to construct the unit root test.The authors thank the co-editor, Bruce Hansen, and two referees for very helpful comments and suggestions. W.K. Li's research is partially supported by the Hong Kong Research Grants Council. Ling's research is supported by RGC Competitive Earmarked Research grant HKUST6113/02P. Copyright © 2003 Cambridge University Press.
Original languageEnglish
Pages (from-to)541-564
JournalEconometric Theory
Issue number4
Publication statusPublished - Aug 2003


Ling, S., & Li, W. K. (2003). Asymptotic inference for unit root processes with GARCH(1,1) errors. Econometric Theory, 19(4), 541-564. doi: 10.1017/S0266466603194029


Dive into the research topics of 'Asymptotic inference for unit root processes with GARCH(1,1) errors'. Together they form a unique fingerprint.